Jump to content

Unexpected Side Effect From Zithromax????


MamaTrain
 Share

Recommended Posts

Some of you will remember I posted about getting strep throat over Thanksgiving weekend and how scared I was to try an ABX. Anyway, those of you who responded gave me the confidence to just go ahead with what I have always taken, Zithromax. I realized yesterday that I have had ZERO lower back pain since day 2 of starting the Zithro. I have had this lower back pain ever since this started (over a year) and nothing would make it go away just dulled the pain/ache. I find this VERY interesting. 7 years ago I had gotten sick with some infection and had this SEVERE back pain that mysteriously disappeared when I took the 1st dose of ABX! Now I'm going to keep a close eye on this but I am finding this odd but exciting at the same time! Thanks for reading and please reply if you have had any pleasant side effects from ABX's!

Make it a great day!

KC

Link to comment
Share on other sites

Could you have bladder/kidney infection? I am going to ask to get checked when I go to the dr's next week. My sister-in law has that type of pain a lot and has had bladder/kidney issues- no other symtoms for her.

Me- I feel like I can't empty my bladder fully

Whatever- I'm very happy you are feeling better- you might want to mention the back thing to your doctor- kari

Link to comment
Share on other sites

I was wondering the same thing as I have had several bouts of side clutching kidney pain that never produces a stone (I've had 2 before). Either way I'm just glad it's gone for now...it was sooooooo annoying. I was eating Advil like candy it seemed. Definitely get checked out yourself...feeling like you didnt empty all the way can be a kidney infection/stone. Are you a Kari too? I just commented on Kari Perez's post that my name is Kari but everyone calls me KC and I hardly ever see the spelling like mine! :-)

KC

Link to comment
Share on other sites

I was wondering the same thing as I have had several bouts of side clutching kidney pain that never produces a stone (I've had 2 before). Either way I'm just glad it's gone for now...it was sooooooo annoying. I was eating Advil like candy it seemed. Definitely get checked out yourself...feeling like you didnt empty all the way can be a kidney infection/stone. Are you a Kari too? I just commented on Kari Perez's post that my name is Kari but everyone calls me KC and I hardly ever see the spelling like mine! :-)

KC

I'm a Karry Jean - hence the kayjay ( KJ)- I think I'm being tricky not using my real spelling when I post!

Link to comment
Share on other sites

KC,

I noticed the same thing over the years. I would have weird aches and pains disappear after a bout of antibiotics (usually for a sinus infection.) I would also have an improvement in my autonomic symptoms. Then, I started taking a really low dose of doxycycline 50mg daily to calm rosecea. My skin totally cleared up and ALL of my symptoms are much improved. I also take a daily probiotic to add good bacteria back to my GI tract (side effects of an antibiotic.)

My son also has dysautonomia. His ped at Hopkins currently has him on daily antibiotics for his autonomic issues. He's found some of his patients have an underlying Lyme infection, others simply benefit from the anti-inflammatory effect of the antibiotic. He surmises that some dysautonomia patients may even have an infection SIMILAR to Lyme that we currently can't test for. Mack's been at it for almost 3 months. I don't see a dramatic improvement, but his face & arms used to be covered in red bumps- that's improved. AND, his stamina is also slightly improved.

Your accidental discovery is pretty well documented and some ANS docs are prescribing long term, low doses of antibiotics to improve symptoms- without knowing WHY or HOW they help.

Julie

Link to comment
Share on other sites

Wow Julie there really is something to this ABX correlation! I just spoke with my doc and he gave me that "I have NO IDEA why it helped you" look. I was just popping in on him so I didnt go into a whole long thing I just asked him how long would it be in my system as I was having a great side effect. He was very surprised however. I just keep thinking it will come back cause it's just too good to be true....you know how it is...you hate to get your hopes up! Thanks for the input! Have a great night!

KC

Link to comment
Share on other sites

Oooh - I think you might be onto something. I'm currently on antibiotics for a soft tissue infection and am having a few good days. I had thought that it might just be that now the infection is getting better that I don't feel ill from the fever but my POTS seems a bit less troublesome too.

I saw my ENT surgeon last week. I go regularly because of frequent nosebleeds (EDS blamed for these), severe rhinitis and recurrent sinusitis. He suggested that I go on a low dose of Clarithromycin for 3 months to prevent sinus infections. He did say that the antibiotic has an anti-inflammatory action (but the pharmacist disagreed). Once I am off the acute antibiotics I will start the low-dose ones - fingers crossed that they may help more than just my nose!

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...